MAUDE Adverse Event Report: CAIRE INC. NEW LIFE INTENSITY 10; CONCENTRATOR, OXYGEN, STATIONARY

CAIRE INC. NEW LIFE INTENSITY 10; CONCENTRATOR, OXYGEN, STATIONARY
Model Number AS099-100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pursuant to title 21 - food and drugs, chapter i - food and drug administration department of health and human services, subchapter h -0 medical device, part 803 - medical device reporting, subpart a - general provisions, section 803.16, neither this report nor any information submitted herein constitutes an admission by caire inc.That the device stated in this report, caire inc., or caire inc.'s employees, caused or contributed to the reportable event stated herein.The information provided represents the best information available to caire.The device(s) will not be available for engineering evaluation.The end user reported smoking a cigarette while using the device.No smoking warnings on the equipment and in the ifu were reviewed and deemed adequate in the course of the investigation."no smoking" symbols (reg# p002) are affixed to the face of the units.Throughout the unit ifu, warnings state not to allow smoking or open flame near the device and to keep all flammable materials away from the equipment.Additional warnings state that smoking while wearing an oxygen cannula can cause facial burns and possibly result in death.
 
Event or Problem Description
As reported: patient attempted to smoke while wearing his oxygen and sustained second degree burns to bilateral nares.He went to bed and woke up at 4am having difficulty breathing and called 911 to take him to the hospital for treatment.Patient is a known smoker.
 
Additional Manufacturer Narrative
Pursuant to title 21 - food and drugs, chapter i - food and drug administration department of health and human services, subchapter h -0 medical device, part 803 - medical device reporting, subpart a - general provisions, section 803.16, neither this report nor any information submitted herein constitutes an admission by caire inc.That the device stated in this report, caire inc., or caire inc.'s employees, caused or contributed to the reportable event stated herein.

Brand Name
NEW LIFE INTENSITY 10
Common Device Name
CONCENTRATOR, OXYGEN, STATIONARY
Manufacturer (Section D)
CAIRE INC.
2200 airport industrial drive
suite 500
ball ground GA 30107
Manufacturer (Section G)
CAIRE INC.
2200 airport industrial drive
suite 500
ball ground GA 30107
Manufacturer Contact
pamela netzel
2200 airport industrial drive
suite 500
ball ground, GA 30107
MDR Report Key19968073
Report Number3004972304-2024-00002
Device Sequence Number8801371
Product Code CAW
UDI-Device IdentifierM766AS0991010
UDI-Public+M766AS0991010/16D20180419M
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K960309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberAS099-100
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age64 YR
Patient SexMale